[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
November 14, 2005

Bleeding Complications in Elderly Patients Following Acute Myocardial Infarction

Arch Intern Med. 2005;165(20):2430-2431. doi:10.1001/archinte.165.20.2430-c

The article by Buresly and colleagues1 adds valuable information about the safety of combining aspirin with thienopyridine derivatives and/or warfarin in elderly patients receiving routine clinical care. Three points are relevant and complementary to the data presented in their study.

First, I could locate only 1 other publication that addresses the use of the 3-drug combination of aspirin, clopidogrel, and warfarin in a nontrial setting.2 This study evaluated outcomes in 66 patients who were given the 3-drug combination following percutaneous coronary intervention with stent placement. Six of these patients had a bleeding event. Of the 6 bleeding events, 4 were serious enough to warrant hospital readmission.2

First Page Preview View Large
First page PDF preview
First page PDF preview
×